[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] "Site degradation"

At 07:46 PM 8/18/99 -0800, you wrote:
>> What is the effect?
>Unexplained high bg's that do not respond to high bg bolus or respond 
>only after extreme amounts of insulin -- much more than expected 
>followed by bg's going high again.
>> What is the solution?
>Change the infusion set/site. Sometimes mixing Humalog with Velosulin 
>will eliminate the site corruption problem for most people.
>email @ redacted

First, thanks for the response about "site corruption".  I have experienced
something similar (if not exactly like) site corruption and would like some
more information.  

1.  What is the specific cause for the elevated BG involved with site
corruption?  Could the site be leaking?  Could it be an immune system
response?  Does site corruption always accompany redness or local puffiness?

2.  Is a particular insulin/combination of insulin more apt to produce site
corruption?  What is the mechanism?  Is allergic reaction involved?

3.  Are there any measures that will reduce or eliminate site corruption
(cleanliness, a particular cleanser, a particular dressing, a particular
infusion set?)

4.  Is it possible that site corruption will have an effect on INSULIN

It seems to me that site corruption is a major problem for pumpers.  This
is the first time I have had the luxury of a name for this problem.  I
would appreciate any additional info or clarification regarding site
Bob Blakely
email @ redacted
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org